MAUDE Adverse Event Report: STRYKER ENDOSCOPY-SAN JOSE CHAMPION SLINGSHOT 45 RIGHT; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

STRYKER ENDOSCOPY-SAN JOSE CHAMPION SLINGSHOT 45 RIGHT; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Catalog Number CAT02855
Health Effect - Clinical Code Device Embedded In Tissue or Plaque (3165)
Date of Event 07/01/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Additional information will be provided once the investigation has been completed.The device manufacturer date is not known at this time.However, should it become available it will be provided in future reports.
 
Event or Problem Description
It was reported that the tip broke and remained inside the patient.
 
Event or Problem Description
It was reported that the tip broke and remained inside the patient.
 
Additional Manufacturer Narrative
This complaint investigation was closed based on the device not received, therefore the reported failure mode was not confirmed.In the event that the device is received, the complaint will be reopened and the investigation will be updated with new results.Alleged failure: tip broke off.Probable root cause: design: instrument tip not designed for insertion into cannula.Improper raw material selection.Assembly design not strong enough to withstand insertion effort.Manufacturing.Incorrect raw materials used.Instrument not manufactured to specification.Instrument not assembled properly.Application.Excessive force.User attempts to insert into cannula which already supports access of other.Instruments to the joint space.User attempts to insert device without use of a cannula.The reported failure mode will be monitored for future reoccurrence.The device manufacturer date is not known.

Brand Name
CHAMPION SLINGSHOT 45 RIGHT
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
STRYKER ENDOSCOPY-SAN JOSE
5900 optical court
san jose CA 95138
MDR Report Key8836742
Report Number0002936485-2019-00312
Device Sequence Number16790963
Product Code HWQ
UDI-Device Identifier07613327123692
UDI-Public07613327123692
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 10/23/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberCAT02855
Device Lot Number003446
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 07/01/2019
Supplement Date Received by Manufacturer07/01/2019
Initial Report FDA Received Date07/29/2019
Supplement Report FDA Received Date10/23/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;